Jump to content
CrazyBoards.org

Sign in to follow this  
dancesintherain

Side effect profile/weight gain

Recommended Posts

What’s the general weight gain tendency and side effect profile for:

-vraylar

-rexulti

-haldol

-prolixin

-thorazine

 

i have a sense my psychiatrist is going to want to take away the zyprexa because of weight gain.  I’m going to ask to resist that for at least two weeks and let me try to get it under control.  But it would be good to know.

also, any antipsychotics that are sedating that I missed?  I have a tendency to EPS, so I know that makes some of them less of a good plan.

Share this post


Link to post
Share on other sites
1 hour ago, dancesintherain said:

What’s the general weight gain tendency and side effect profile for:

-vraylar

-rexulti

-haldol

-prolixin

-thorazine

Vraylar---weight gain listed as common side effect.....List of other common side effects: https://www.rxlist.com/vraylar-side-effects-drug-center.htm

Rexulti--weight gain listed as common.....List of other possible side effects:  https://www.rxlist.com/rexulti-side-effects-drug-center.htm

Haldol--weight gain not listed as a side effect:.....List of other possible side effects:  https://www.drugs.com/sfx/haldol-side-effects.html

Prolixin--lists "weight changes" as a possible serious side effect that should be reported to your doctor:...... List of other possible side effects:   https://www.rxlist.com/prolixin-side-effects-drug-center.htm

Thorazine--lists weight gain as a common side effect:......List of other possible side effects: https://www.rxlist.com/thorazine-side-effects-drug-center.htm

Of course, some of the side effects might be dose dependent.....The only one of these I have actually tried is Thorazine...25mg knocked me out like a light....I was trying it low dose to help with anxiety and sleep.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

Thank you for doing the research! Looks like barring haldol there’s no real point to changing for weight related issues.

im going to hope that we can just increase lithium to handle some mood instability that I have that might be contributing to weight issues.  I honestly think it’s emotional eating rather than something caused by Zyprexa.

  • Like 1

Share this post


Link to post
Share on other sites

With your hyperprolactinaemia I would be cautious of Haldol (mine spiked).

Share this post


Link to post
Share on other sites

Oh right, I remember that now.

they are still working out whether I can take the prolactin lowering medication.  My NP got my response to their comment (risk of serotonin syndrome due to addition of a dopamine agonist not making sense to me).  She asked for a release to talk to someone else, which I gave.

but obviously I don’t want to intentionally take one that does 😉

Share this post


Link to post
Share on other sites

Yeah I'm wondering even if you take a med for it - why make it worse - on the other hand, controlling symptoms is also important!  I was on Haldol such a short time I don't remember about weight gain.

Share this post


Link to post
Share on other sites

I’m just going to hope that we do a lithium increase to handle some low mood/energy/motivation.  We can see if that makes the emotional eating go away, which would then make the weight go back down.

alternative plan is to ask for the two weeks between today and my next appointment to investigate whatever drugs she is proposing.

Share this post


Link to post
Share on other sites
2 hours ago, dancesintherain said:

I’m just going to hope that we do a lithium increase to handle some low mood/energy/motivation.  We can see if that makes the emotional eating go away, which would then make the weight go back down.

alternative plan is to ask for the two weeks between today and my next appointment to investigate whatever drugs she is proposing.

Although weight gain is listed as common, from what I’ve heard and experience it is more weight neutral than most other aap options. Also, treatment of low mood would probably require low end dose, which (possibly) could lower the risk of significant weight gain. However, Vraylar takes awhile to kick in, idk If that is a priority. Then again, lithium isn’t blazing fast either.

i tend to agree with you thought, that if these symptoms are on the mild(Er) side, it might be safer to try a current med bump than introduce something new. What’s your lith level?

Share this post


Link to post
Share on other sites
9 hours ago, dancesintherain said:

What’s the general weight gain tendency and side effect profile for:

-vraylar

-rexulti

-haldol

-prolixin

-thorazine

 

i have a sense my psychiatrist is going to want to take away the zyprexa because of weight gain.  I’m going to ask to resist that for at least two weeks and let me try to get it under control.  But it would be good to know.

also, any antipsychotics that are sedating that I missed?  I have a tendency to EPS, so I know that makes some of them less of a good plan.

Is this for psychosis btw? I’d be weary of haldol if not treating psychosis. NOT saying it doesn’t have other applications, but if you have history of EPS the other options might work better 

Share this post


Link to post
Share on other sites

Sorry I should have been specific about the needs because they probably knock out some.  Right now, zyprexa is in the role to sedation, psychosis, and, I think, anti-manic (not as sure about that). Also brain glue.  I’m not sure what to call that.

ive tried abilify (akathisia, even going slowly) and geodon (can’t remember but it wasn’t good) unfortunately.

imgoing to hope for a lithium increase for now.  I’m dealing with low mood, low energy, and low motivation, so it seems like it might work.

im also dealing with a shit ton of PTSD crap, which isn’t helping and isn’t medicatable.

Sorry I feel like I missed some of your suggestions, but I’m typing on my phone en route to my appointment.

the goal is to avoid this all by convincing her to focus on something other than weight gain, because that’s really the only thing that would eliminate the zyprexa.  Otherwise it’s a great drug for me.

Edited by dancesintherain

Share this post


Link to post
Share on other sites

Oh right, lithium level.  It was at 0.5 last checked appropriately. I’m not sure that the most recent one was done accurately (I think I might have taken my morning dose), which is actually something I have to find out from my pdoc about.  We have to be careful because I’ve gone toxic before when I was only taking 900mg.

metformin couldn’t hurt...ive been on it before and don’t remember any effect either way, but I was not in a good mental state.  I was taken off it in the hospital because I didn’t have elevated blood sugar (I guess they weren’t willing to do it for another reason).  Topamax gives me cognitive issues sadly.

thinking about it, it also means likely that now isn’t a great time to gauge med effectiveness.  I’ve got a major trauma trigger next Wednesday and it’s throwing a shit ton of symptoms my way.  I still think I’m dealing with some depression (and for the reason I started this post, weight gain), but probably all the more reason to do something small.

Edited by dancesintherain

Share this post


Link to post
Share on other sites

Ironically, I’m allergic to that one (took for migraine prevention and got itchy and scratchy in the middle of the night three days in a row relieved by Benadryl)

sorry not trying to be a pain.

Share this post


Link to post
Share on other sites

Weird, I just tested at (barely) moderate depression at my pdocs office in the PHQ-9.  I would have put me as mild at most.

Interesting.  Haven’t tried any.  

i think other than something mild, I’m going to wait until after we get through the ptsd event next Wednesday.  But it’s good to know options exist for the future.

Edited by dancesintherain

Share this post


Link to post
Share on other sites
11 minutes ago, dancesintherain said:

Weird, I just tested at (barely) moderate depression at my pdocs office in the PHQ-9.  I would have put me as mild at most.

Interesting.  Haven’t tried any.  

i think other than something mild, I’m going to wait until after we get through the ptsd event next Wednesday.  But it’s good to know options exist for the future.

If your lithium is only .5 it would make sense to bump - that’s pretty low 

Share this post


Link to post
Share on other sites

Yeah that’s a pretty old result.  I’ll see if the current results are logical/reliable.  I’m comfortable doing a small bump without it, though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...